Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 98, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 18, 2013, 6:48 AM CDT for Clarke County, Jasper County, Mississippi. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2013, 6:48 AM CDT (11:48 UTC)
- Expired
- Jul 18, 2013, 8:45 AM CDT
- In force
- 117 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarke County, MS, Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 102 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
880
WGUS54 KJAN 181148
FFWJAN
MSC023-061-181345-
/O.NEW.KJAN.FF.W.0098.130718T1148Z-130718T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
648 AM CDT THU JUL 18 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHEASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 845 AM CDT
* AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR HEIDELBERG...OR 17
MILES SOUTHWEST OF QUITMAN. ESTIMATED RADAR RAINFALL AMOUNTS...ON
THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST 90
MINUTES ACROSS MUCH OF THE WARNED AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GOODWATER...BARNETT AND PAULDING
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE INCH POSSIBLE. FLASH FLOODING OF LOW
LYING AND FLOOD PRONE AREAS IS LIKELY DURING THE NEXT ONE TO TWO
HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3203 8915 3207 8890 3203 8883 3198 8878
3184 8877 3182 8917
$$
AEGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:53 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 18, 3:53 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 353 AM CDT THU JUL 18 2013 ...STRONG TO SEVERE STORMS POSSIBLE ACROSS THE ENTIRE REGION TODAY... .DISCUSSION... SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...THE UPPER TROPOSPHERIC (TUTT) LOW WHICH HAS BEEN HELPING INSTIGATE CONVECTION TO OUR EAST THE PAST FEW DAYS IS NOW IN A POSITION TO INCREASE OUR SHOWER AND THUNDERSTORM CHANCES. IN FACT...JUXTAPOSED LIFT AND INSTABILITY ASSOCIATED WITH THE LOW HAS BEEN GREAT ENOUGH TO ADVECT SHOWERS AND THUNDERSTORMS INTO EAST-CENTRAL AND NORTHEASTERN PORTIONS OF MISSISSIPPI OVERNIGHT. SOME OF THIS ACTIVITY HAS BEEN QUITE VIGOROUS...PRODUCING GUSTY WINDS AT LEAST OVER 40 MPH OVER LARGE PORTIONS OF THE GOLDEN TRIANGLE. HIGH RESOLUTION MODELS GENERALLY SUGGEST ACTIVITY BUILDING DOWN THROUGH THE HEART OF THE REGION THROUGH MIDDAY...AND THEN BECOMING CONCENTRATED IN WESTERN (ESPECIALLY SOUTHWESTERN) ZONES BY THIS AFTERNOON. RELATIVELY COLD TEMPERATURES ALOFT WILL CREATE RATHER STEEP LAPSE RATES (26 TO 28 VERT TOTALS) WITH ENOUGH DEEP LAYER SHEAR TO OCCASIONALLY ORGANIZE GUSTY THUNDERSTORM LINE SEGMENTS. EARLY ONSET OF CONVECTION (ESPECIALLY IN CENTRAL AND EASTERN ZONES) WILL IN MANY CASES KEEP INSTABILITY FROM MAXIMIZING...BUT ALL THE INGREDIENTS FOR AT LEAST ISOLATED SEVERE SUMMER STORMS STILL SEEM TO BE THERE. THIS RISK WILL BE MENTIONED IN THE HWO (WITH THE FOCUS ON DAMAGING WIND GUSTS). GFS- BASED MAV GUIDANCE REALLY STRUGGLING TO CATCH UP TO THE SITUATION THIS MORNING AND ITS POPS WERE INCREASED RATHER SIGNIFICANTLY...ALTHOUGH NOT BY A HUGE AMOUNT IN PORTIONS OF EAST- CENTRAL MS WHERE MAIN CONVECTIVE BANDS MAY PASS THROUGH BEFORE THE TODAY PERIOD STARTS. MAV TEMPS OF COURSE DEEMED AT LEAST 2 TO 4 DEGREES TOO HIGH IN MOST LOCALES DUE TO THE EXPECTED WETTER OUTCOME TO THE DAY. QUITE A FEW MODELS BLOW UP SO MUCH CONVECTION ACROSS OUR REGION THROUGH EARLY TO MID AFTERNOON THAT IT IS CONCEIVABLE THERE MAY NOT BE MUCH AROUND BY LATE AFTERNOON TO EARLY EVENING. THIS IS CONTRAST TO USUAL PEAK CONVECTION TIME AROUND HERE IN THE SUMMER. HOWEVER...VICINITY OF THE UPPER LOW CENTER TO OUR SOUTH WILL INCREASE OUR CHANCES OF AT LEAST ISOLATED LATE NIGHT CONVECTION FORMING ACROSS OUR REGION...ALTHOUGH INGREDIENTS FOR TRIGGERING DO NOT APPEAR NEARLY AS ABUNDANT AS IS THE CASE RIGHT NOW. THE NEXT SHIFT WILL HAVE TO MONITOR POTENTIAL FOR ANY POTENT LATE NIGHT STORMS...BUT AS OF RIGHT NOW THE RISK OF ANY SEVERE ACTIVITY DOES NOT LOOK VERY HIGH. THE PICTURE FOR FRIDAY GETS A BIT MURKIER. SEEMS AS IF CONVECTION TODAY IN THE MODELS DISRUPTS LOW LEVEL WIND FIELDS SO MUCH THAT THEY HAVE A HARD TIME REORGANIZING AGAIN BY FRIDAY. THIS RESULTS IN A LACK OF TRIGGERING MECHANISMS IN OUR REGION AND THUS A SURPRISING LACK OF CONVECTION GIVEN STILL FAVORABLE UPPER LEVEL SCENARIO. THERE IS A POSSIBILITY THESE DRY-LOOKING MODELS MAY BE ON TO SOMETHING BUT I AM GUESSING THEY ARE TOO DRY AND HAVE BOOSTED POPS TO A 30 TO 40 PERCENT RANGE. THE NEXT SHIFT SHOULD LIKELY HAVE A BETTER HANDLE ON THE SITUATION FOR TOMORROW. GIVEN UNCERTAINTIES I MAY DOWNPLAY SEVERE POTENTIAL IN THE HWO A LITTLE...ALTHOUGH STILL MENTIONING SOME RISK. FOLLOWED TREND OF ENSEMBLE GFS MOS AND CUT MEXMOS HIGHS FOR FRIDAY BY ONE OR TWO DEGREES. /BB/ LONG TERM (SATURDAY THROUGH NEXT THURSDAY)...THE WEATHER PATTERN WILL REMAIN SOMEWHAT ACTIVE DURING THE EXTENDED PART OF THE FORECAST AS MULTIPLE UPPER DISTURBANCES SWING ACROSS THE REGION DURING THE PERIOD. ON SATURDAY A TUTT LOW WILL BE SITUATED OVER THE LOWER MS VALLEY. WITH A RATHER MOIST AIRMASS IN PLACE ACROSS THE REGION...THIS FEATURE WILL LIKELY AID IN THE DEVELOPMENT OF SCATTERED CONVECTION DURING THE DAY. MOVING INTO SUNDAY AND MONDAY THE LOW WILL OPEN UP AND BECOME ABSORBED BY THE LARGER-SCALE UPPER TROUGH BROADENING OVER THE EASTERN CONUS. THIS WILL PUT THE ARKLAMISS IN WNW/NORTHWESTERLY FLOW ALOFT THROUGH THE MIDDLE OF NEXT WEEK. A SERIES OF SHORTWAVE IMPULSES WILL TRAVERSE THIS UPPER FLOW PATTERN BRINGING MULTIPLE OPPORTUNITIES FOR RAIN FROM THE WEEKEND INTO THE FIRST HALF OF NEXT WEEK. CHANCE POPS WERE MAINTAINED FOR SEVERAL PERIODS IN THE EXTENDED. THE 00Z MODEL SUITE SUGGESTS THE UPPER TROUGH MAY NOT DEEPEN QUITE AS MUCH OVER OUR REGION EARLY NEXT WEEK AS INDICATED IN PREVIOUS RUNS DUE TO A STRENGTHENING UPPER RIDGE EXTENDING FROM THE SOUTHERN PLAINS INTO THE NORTHERN GULF. THIS RIDGE WOULD BECOME THE BIGGER PLAYER IN OUR FORECAST MID TO LATE NEXT WEEK...BRINGING AN END TO THE STRETCH OF DAYS WITH ABOVE-CLIMO POPS. THIS WOULD ALSO CRANK UP THE HEAT...WITH HIGH TEMPERATURES IN THE MID 90S BECOMING MORE PREVALENT. WITH REGARDS TO FORECAST SPECIFICS...POPS WERE GENERALLY A COMPROMISE BETWEEN MAV GUIDANCE AND ENSEMBLE MEANS. UNDERCUT MAV/MEX HIGHS THROUGH MUCH OF THE PERIOD DUE TO THE INCREASED PRESENCE OF CLOUDS AND PRECIPITATION. /DL/ && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL GRADUALLY SPREAD WEST THROUGH THE AERODROME THROUGHOUT THE DAY...WITH ACTIVITY AFFECTING GTR/CBM/NMM/MEI/PIB/HBG MAINLY THIS MORNING. MVFR TO OCCASIONALLY IFR CONDITIONS AND GUSTY WINDS WILL BE FOUND IN THE MIDST OF THE THUNDERSTORMS...BUT OUTSIDE OF MOST CELLS CONDITIONS SHOULD BE MAINLY VFR. ACTIVITY SHOULD BE CONCENTRATED AROUND GWO/JAN/HKS BY LATE MORNING TO MIDDAY...AND THEN AROUND HEZ/TVR/GLH BY AFTERNOON. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 69 92 70 / 64 24 32 26 MERIDIAN 91 69 92 68 / 49 24 31 26 VICKSBURG 91 68 92 68 / 58 24 31 26 HATTIESBURG 91 70 92 70 / 64 24 40 26 NATCHEZ 91 69 92 69 / 64 24 39 26 GREENVILLE 95 71 93 72 / 41 24 30 26 GREENWOOD 92 70 93 70 / 48 24 30 26 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DL
Hazardous weather outlook, Jul 18, 4:20 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 420 AM CDT THU JUL 18 2013 MSZ029>033-038-039-045-046-051-052-057-058-066-190930- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA- KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-JONES- 420 AM CDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...PRIMARILY THIS MORNING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL AS SMALL HAIL. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STRONG TO A FEW SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY. THE MORE INTENSE STORMS SHOULD CONTAIN WIND GUSTS FROM 50 TO 60 MPH...AS WELL AS THE POTENTIAL FOR SOME HAIL. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS ONCE AGAIN. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY AND POSSIBLY ON FRIDAY. MSZ026>028-036-037-042>044-047>050-053>056-059>065-072>074-190930- GRENADA-CARROLL-MONTGOMERY-HOLMES-ATTALA-YAZOO-MADISON MS-LEAKE- WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-MARION-LAMAR-FORREST- 420 AM CDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...INCLUDING THE INTERSTATE 55 CORRIDOR. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID MORNING THROUGH EARLY AFTERNOON. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STRONG TO A FEW SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY. THE MORE INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL AS THE POTENTIAL FOR SOME HAIL. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS ONCE AGAIN. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY AND AGAIN ON FRIDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-190930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 420 AM CDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN LOUISIANA AND MUCH OF THE ARKLAMISS DELTA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FROM MIDDAY THROUGH THE AFTERNOON. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STRONG TO A FEW SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY. THE MORE INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL AS THE POTENTIAL FOR SOME HAIL. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS ONCE AGAIN. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER TODAY AND AGAIN ON FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Jul 18, 3:32 AM CDT, 3 hours 16 minutes before
MSZ046-052-180930-
LAUDERDALE MS-KEMPER MS-
332 AM CDT THU JUL 18 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
332 AM CDT THU JUL 18 2013
...STRONG THUNDERSTORMS MOVING ROUGHLY SOUTHWEST DOWN INTERSTATE
TWENTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 8 MILES EAST OF TAMOLA AT 332 AM
CDT...MOVING SOUTHWEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN KEMPER AND EASTERN LAUDERDALE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3241 8840 3229 8862 3253 8876 3266 8838
3258 8838
TIME...MOT...LOC 0832Z 063DEG 12KT 3256 8834
BYBSpecial weather statement, Jul 18, 4:35 AM CDT, 2 hours 13 minutes before
MSZ046-052-181005- LAUDERDALE MS-KEMPER MS- 435 AM CDT THU JUL 18 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 435 AM CDT THU JUL 18 2013 ...STRONG THUNDERSTORMS MOVING THROUGH THE MERIDIAN AREA... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES SOUTHWEST OF DE KALB TO MARION AT 436 AM CDT...MOVING SOUTHWEST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN KEMPER AND LAUDERDALE COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3292 8851 3235 8845 3225 8891 3280 8890 TIME...MOT...LOC 0936Z 062DEG 16KT 3273 8873 3242 8864 DL
Special weather statement, Jul 18, 5:10 AM CDT, 1 hour 38 minutes before
MSZ057-058-181055- JASPER MS-CLARKE MS- 510 AM CDT THU JUL 18 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 510 AM CDT THU JUL 18 2013 ...SLOW MOVING CLUSTER OF STORMS OVER CLARKE COUNTY... A STRONG CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER GOODWATER AT 510 AM CDT...MOVING WEST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN WESTERN CLARKE AND SOUTHERN JASPER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3182 8918 3209 8923 3215 8865 3185 8865 TIME...MOT...LOC 1010Z 079DEG 17KT 3194 8889
Special weather statement, Jul 18, 5:11 AM CDT, 1 hour 37 minutes before
MSZ051-052-057-181040- NEWTON MS-LAUDERDALE MS-JASPER MS- 511 AM CDT THU JUL 18 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 511 AM CDT THU JUL 18 2013 ...STRONG THUNDERSTORM MOVING SOUTHWEST INTO EASTERN NEWTON COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED 3 MILES WEST OF MEEHAN AT 510 AM CDT...MOVING SOUTHWEST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM AS IT AFFECTS AREAS AROUND CHUNKY THROUGH 530 AM. PEOPLE IN NORTHEASTERN JASPER...SOUTHWESTERN LAUDERDALE AND SOUTHERN NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3212 8915 3232 8926 3245 8887 3228 8878 TIME...MOT...LOC 1010Z 066DEG 18KT 3233 8893 AEG
Special weather statement, Jul 18, 5:54 AM CDT, 54 minutes before
MSZ051-056-057-065-066-181125-
SMITH MS-NEWTON MS-JONES MS-JASPER MS-COVINGTON MS-
554 AM CDT THU JUL 18 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
554 AM CDT THU JUL 18 2013
...STRONG STORMS CONTINUE MOVING SOUTHWEST ACROSS PARTS OF EAST
CENTRAL MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM ROBERTS TO SANDERSVILLE AT 553 AM CDT...MOVING
SOUTHWEST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHEASTERN COVINGTON...JASPER...NORTHERN JONES...EXTREME
SOUTH CENTRAL NEWTON AND SMITH COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3182 8894 3173 8894 3155 8934 3183 8948
3211 8965 3225 8919 3212 8908 3204 8902
3182 8892
TIME...MOT...LOC 1053Z 062DEG 28KT 3219 8924 3208 8917
3199 8912 3180 8903
AEGSpecial weather statement, Jul 18, 6:20 AM CDT, 28 minutes before
MSZ049-055>057-181150-
SMITH MS-SIMPSON MS-RANKIN MS-JASPER MS-
620 AM CDT THU JUL 18 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
620 AM CDT THU JUL 18 2013
...STRONG STORMS MOVING WEST INTO SMITH COUNTY...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTHWEST OF BURNS TO 3 MILES SOUTH OF
STRINGER AT 620 AM CDT...MOVING WEST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHWESTERN JASPER...EAST CENTRAL RANKIN...EXTREME
NORTHEASTERN SIMPSON AND SMITH COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3178 8965 3204 8966 3205 8973 3218 8973
3220 9019 3219 8973 3222 8973 3222 8945
3212 8933 3201 8929 3182 8913
TIME...MOT...LOC 1120Z 082DEG 32KT 3220 8959 3210 8946
3200 8942 3191 8936 3182 8927
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:05 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 40 min |
| Jul 18, 12:45 AM CDT | Special Weather Statement | JAN | Lowndes | 60 min |
| Jul 18, 1:44 AM CDT | Special Weather Statement | JAN | Clay, Lowndes, Noxubee, Oktibbeha | 61 min |
| Jul 18, 2:49 AM CDT | Special Weather Statement | JAN | Webster | 61 min |
| Jul 18, 3:30 AM CDT | Special Weather Statement | JAN | Noxubee | 60 min |
| Jul 18, 3:32 AM CDT | Special Weather Statement | JAN | Lauderdale | 58 min |
| Jul 18, 4:35 AM CDT | Special Weather Statement | JAN | Kemper, Lauderdale | 30 min |
| Jul 18, 5:10 AM CDT | Special Weather Statement | JAN | Clarke, Jasper | 45 min |
| Jul 18, 5:11 AM CDT | Special Weather Statement | JAN | Newton | 29 min |
| Jul 18, 5:54 AM CDT | Special Weather Statement | JAN | Jasper, Smith | 31 min |
| Jul 18, 6:20 AM CDT | Special Weather Statement | JAN | Smith | 30 min |
| Jul 18, 6:58 AM CDT | Special Weather Statement | JAN | Covington | 27 min |
| Jul 18, 7:02 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar | 28 min |
| Jul 18, 7:38 AM CDT | Special Weather Statement | JAN | Marion | 32 min |
| Jul 18, 10:18 AM CDT | Special Weather Statement | JAN | Webster | 47 min |
| Jul 18, 12:32 PM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| Jul 18, 12:36 PM CDT | Special Weather Statement | JAN | Holmes | 29 min |
| Jul 18, 12:51 PM CDT | Special Weather Statement | JAN | Yazoo | 44 min |
| Jul 18, 1:06 PM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Jul 18, 1:16 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 44 min |
| Jul 18, 1:57 PM CDT | Special Weather Statement | JAN | Humphreys | 28 min |
| Jul 18, 2:35 PM CDT | Special Weather Statement | JAN | Humphreys, Issaquena, Sharkey, Washington | 60 min |
| Jul 18, 2:39 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 51 min |
| Jul 18, 2:54 PM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Jul 18, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 47 min |
| Jul 18, 3:24 PM CDT | Flash Flood Warning | JAN | Sunflower | 2 hr |
| Jul 18, 3:46 PM CDT | Special Weather Statement | JAN | Rankin | 39 min |
| Jul 18, 3:58 PM CDT | Special Weather Statement | JAN | Hinds, Warren | 47 min |
| Jul 18, 4:42 PM CDT | Special Weather Statement | JAN | Warren | 58 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.